MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Catalog Number 165808
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer seeing black specks/debris on what should be a sterile bardex all-silicone foley catheter.At least 4 times now customer have found debris close to the tip of the foley catheter.It is usually a small black speck that seems to be attached close to the tip of the catheter which customer have to forcefully remove using a lubricant and sterile gloves! customer has been using this same product for at least 4 years now and for the last 2-3 months this started happening.This is totally unacceptable for a product that is supposed to be sterile.Customer even had to throw one away since it had too much debris/dust whatever it is that is stuck to it.Customer also experienced at least 3 times where leaking takes place due to a very small hole or cut around the corner of the foley, where the tube turns from one tube to two tubes.This has caused so much trouble due to clothing and bedding getting soaked overnight from the small constant drippings.
 
Event or Problem Description
It was reported that customer seeing black specks/debris on what should be a sterile bardex all-silicone foley catheter.At least 4 times now customer have found debris close to the tip of the foley catheter.It is usually a small black speck that seems to be attached close to the tip of the catheter which customer have to forcefully remove using a lubricant and sterile gloves! customer has been using this same product for at least 4 years now and for the last 2-3 months this started happening.This is totally unacceptable for a product that is supposed to be sterile.Customer even had to throw one away since it had too much debris/dust whatever it is that is stuck to it.Customer also experienced at least 3 times where leaking takes place due to a very small hole or cut around the corner of the foley, where the tube turns from one tube to two tubes.This has caused so much trouble due to clothing and bedding getting soaked overnight from the small constant drippings.Per additional information received via email on 29sep2025, customer has so many catheters that are unusable since they have small debris on them.A few that customer has opened the outer packaging but not the inner packaging.And over 30 or so that customer has not opened but can see there is debris inside the inner packaging.There are a lot from: ngkr2525, ngjz1614 and the picture customer sent in earlier email is from ngkp4364.Customer has used a couple catheter on patient because customer was able to wipe off the debris with sterile gloves and lubricant and also another one where the debris won't come off but could be some sort of discoloration.But customer have a lot that customer did not use.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one unopened (with original packaging), silicone foley.Visual inspection of the sample noted that using the (in-house) syringe the catheter balloon was inflated with 5 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and no leaks were observed.With the (in-house) syringe attached the catheter was able to passively drain liquid with no issues in under 5 min.The reported failure could not be replicated.No root cause could be found because the reported event was unconfirmed.As the reported event is unconfirmed, a labeling review is not required.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23072871
Report Number1018233-2025-08213
Device Sequence Number11958583
Product Code KOD
UDI-Device Identifier00801741029714
UDI-Public(01)00801741029714(11)250319(17)300131(10)NGKP0283
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165808
Device Lot NumberNGKP0283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown